Alert archive / California / Gale Watches in 2018
Gale Watch 8, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 21, 2018, 3:22 AM PST. It took effect at Feb 22, 2018, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 21, 2018, 3:22 AM PST (11:22 UTC)
- In effect from
- Feb 22, 2018, 12:00 PM PST
- Expired
- Feb 21, 2018, 2:58 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
926 WHUS76 KEKA 211122 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 322 AM PST Wed Feb 21 2018 PZZ470-211930- /O.EXT.KEKA.SC.Y.0023.180221T2300Z-180222T2000Z/ /O.NEW.KEKA.GL.A.0008.180222T2000Z-180223T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 322 AM PST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WINDS...N 15 to 25 kt late this afternoon...increasing to 25 to 30 kt with possible gale force gusts on Thursday. * SEAS...Combined seas of 7 to 9 feet late Wednesday, increasing to 10 to 12 feet late Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ475-211930- /O.EXT.KEKA.SC.Y.0023.180221T2300Z-180222T2000Z/ /O.NEW.KEKA.GL.A.0008.180222T2000Z-180223T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 322 AM PST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WINDS...N 15 to 25 kt late today...increasing to 25 to 30 kt with gusts to 40 kt on Thursday. * SEAS...Combined seas of 7 to 9 feet late today, increasing to 11 to 14 feet by Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$
2 follow-up statements
596 WHUS76 KEKA 211645 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 845 AM PST Wed Feb 21 2018 PZZ470-220045- /O.CON.KEKA.SC.Y.0023.180221T2300Z-180222T2000Z/ /O.CON.KEKA.GL.A.0008.180222T2000Z-180223T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 845 AM PST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WINDS...N 15 to 25 kt late this afternoon...increasing to 25 to 30 kt with possible gale force gusts on Thursday. * SEAS...Combined seas of 7 to 9 feet late Wednesday, increasing to 10 to 12 feet late Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ475-220045- /O.CON.KEKA.SC.Y.0023.180221T2300Z-180222T2000Z/ /O.CON.KEKA.GL.A.0008.180222T2000Z-180223T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 845 AM PST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WINDS...N 15 to 25 kt late today...increasing to 25 to 30 kt with gusts to 40 kt on Thursday. * SEAS...Combined seas of 7 to 9 feet late today, increasing to 11 to 14 feet by Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$
592 WHUS76 KEKA 212258 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 258 PM PST Wed Feb 21 2018 PZZ470-220700- /O.EXT.KEKA.SC.Y.0023.180221T2300Z-180222T1400Z/ /O.UPG.KEKA.GL.A.0008.180222T2000Z-180223T0500Z/ /O.NEW.KEKA.GL.W.0009.180222T1400Z-180223T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 258 PM PST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 6 AM Thursday to midnight PST Thursday night. The Gale Watch is no longer in effect. * WINDS...N 15 to 25 kt late this afternoon...increasing to 25 to 30 kt with possible gale force gusts on Thursday. * SEAS...Combined seas of 7 to 9 feet late Wednesday, increasing to 11 to 14 feet late Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-220700- /O.EXT.KEKA.SC.Y.0023.180221T2300Z-180222T1700Z/ /O.UPG.KEKA.GL.A.0008.180222T2000Z-180223T1100Z/ /O.NEW.KEKA.GL.W.0009.180222T1700Z-180223T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 258 PM PST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM PST FRIDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 9 AM Thursday to 6 AM PST Friday. The Gale Watch is no longer in effect. * WINDS...N 15 to 25 kt late today...increasing to 25 to 30 kt with gusts to 40 kt on Thursday. * SEAS...Combined seas of 7 to 9 feet late today, increasing to 11 to 14 feet by Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-220700- /O.EXB.KEKA.SC.Y.0023.180222T1400Z-180223T0800Z/ Pt St George to Cape Mendocino out 10 nm- 258 PM PST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 6 AM Thursday to midnight PST Thursday night. * WINDS...N 15 to 25 kt late today...increasing to 20 to 30 kt on Thursday. * SEAS...Combined seas of 7 to 9 feet late today, increasing to 10 to 12 feet by Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ455-220700- /O.EXB.KEKA.SC.Y.0023.180222T1700Z-180223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 258 PM PST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 3 PM PST FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 AM Thursday to 3 PM PST Friday. * WINDS...N 15 to 25 kt late today...increasing to 20 to 30 kt on Thursday. * SEAS...Combined seas of 7 to 9 feet late today, increasing to 10 to 13 feet by Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 20, 2:35 PM PST, 12 hours 47 minutes earlier.
Area forecast discussion, Feb 20, 2:35 PM PST, 12 hours 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 235 PM PST Tue Feb 20 2018 .SYNOPSIS...Several weak weather systems will bring periods of rain and snow to the area tonight through Thursday. Cold and dry conditions are expected again Friday morning. There is the potential for more rain and snow for the weekend and into early next week. && .DISCUSSION...A weak shortwave trough moving down from the northwest this afternoon is bringing mid level clouds to the area. There is some precipitation associated with this, but models are struggling on the QPF amounts. The hi-res models are showing QPF amounts of a trace to a third of an inch. Generally went with a blend for less than a quarter of an inch. Snow levels remain around 1,000 to 1,500 feet. Snow accumulations of up to 2 inches are possible tonight and Wednesday morning. The cloud cover will keep temperatures from being as cold as last night, although it will still be a chilly night with temperatures in the upper 20s and 30s. Wednesday night into Thursday morning another cold system is expected to bring some light rain and snow to the region. Again amounts will light, only up to an inch or two. It looks like there will be enough instability we could see some small hail along the Humboldt and Del Norte coast. Rain, snow, and hail amounts look lighter than the previous event. Thursday night into Friday morning skies are expected to clear out and high pressure builds in. There will be subsidence and clearing skies, however it will be breezy. There is the potential for another cold night and hard freeze warning for the coastal areas, although it may only be in the protected areas. Saturday the 12Z GFS and the 00Z ECMWF show another system bringing some rain and snow to the area. The GFS shows this moving through quickly with very little snow, however the 00Z ECMWF has the cold air and precip lingering overnight Saturday night into Sunday. Confidence is low on this at this point. There is better agreement on a stronger system bringing rain and snow to the area Sunday night and Monday. MKK && .AVIATION...An approaching weather disturbance continued to slowly be driven toward the Redwood Coast today. By noonday, coastal air terminals were inundated with mostly CIG050 and greater. A Visual 12:30 PM radar (KBHX) picture showed light rain and/or virga nearing the North Coast. Therefore, clouds will continue to thicken and lower this afternoon with light rain/drizzle imminent in the far north coast...then generally increasing and spreading ashore mid-late afternoon. Impacts at coastal and near coastal hill's airports and airfields expected to remain minimal as models only reduce Cigs/Vis into MVFR this evening. Higher terrain, such as coastal ranges and interior areas, will also see the spread of thickening clouds...as well as rain and/or snow this evening. Interior Mendocino, including UKI can expect to see light rain starting early-mid Wednesday morning. /TA && .MARINE...Winds have become light and southerly this afternoon. These are expected to increase a bit tonight, especially N of Cape Mendocino ahead of the approaching frontal system. Winds will shift back to northerly by Wednesday afternoon and increase to borderline advisory criteria, 20 to 25 kt, by Wednesday night. Northerlies will further increase on Thursday with gale force gusts possible in at least the outer waters. N winds will decrease again during the day Friday from N to S. A NW swell of 5 to 6 feet will persist across the waters this afternoon and decay through Thursday. Another NW swell will enter the waters Thursday afternoon and decay through the end of the forecast period. Larger NW swell at between a 9 and 11 second period will persist through much of the period as stronger N winds develop farther offshore the local marine area. /SEC/MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 20, 2:16 PM PST, 13 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 216 PM PST Tue Feb 20 2018 CAZ102-104>108-111-212230- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- 216 PM PST Tue Feb 20 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Light snow is possible tonight. Snow accumulations of up to 2 inches is possible. Most accumulations of will be above 1,000 feet. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-109-212230- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 216 PM PST Tue Feb 20 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A hard freeze will be possible once again Thursday night and Friday morning with temperature in the 20s possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-112-113-212230- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 216 PM PST Tue Feb 20 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Light snow is possible tonight. Snow accumulations of up to 2 inches is possible. Most accumulations of will be above 1,000 feet. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:21 AM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt, Trinity | 37 hr |
| Feb 21, 3:22 AM PST | Hard Freeze Watch | EKA | Del Norte, Humboldt, Mendocino | 34 hr |
| Feb 21, 2:58 PM PST | Gale Warning | EKA | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.